I am extremely depressed and am suffering with hypothyroidism, low testosterone, too much estrogen, high cholesterol and low Vitamin D what is wrong with me? I originally thought that everything here is linked to depression from stress and anxiety so I started taking Lexapro for the depression. But my wife thinks that maybe all of these things are linked to a health issue. About 11 months ago I was diagnosed with high cholesterol and low thyroid, so I am taking red rice yeast and .088 mg of Synthroid, then about 9 months ago I was diagnosed with low testosterone and was prescribed adrogel, which after reading the small print I decided not to use it. Six months ago I began getting depressed, re-evaluating life, ( 6 months from turning 50) and my self esteem began to drop and I have been in a downward spiral ever since. My wife had me go to a natural hormone doctor who ran blood work and said that my testosterone level was at 370 and I should be around 900 according to my age, my vitamin D level was very low and my estrogen was high, so I am on testosterone shots once a week, high once a week dose of vitamin D and Armidex for my estrogen level. I am taking 10 mgs of Lexapro but I don't feel a thing and have no idea if it is even helping but am afraid to quit. My wife says we don't know which came first the chicken or the egg, meaning if the depression caused the hormonal dysfunction or if a health problem is the cause of the depression, but she is concerned that the health issues may be overlooked due to the depression. What information can you give me.
Hypothyroidism can cause depression and in men it can cause low testosterone levels which also can cause depression. Hypothyroidism can also cause B 12, Calcium and Vit. D deficiencies. So the answer to your question the chicken came first.
It is important that you keep taking your replacement testosterone as it can cause issues of it's own. I'm not sure about the estrogen relationship.
If your taking your meds and still feeling depressed maybe you need a adjustment in your meds. Do you know your TSH levels along with FT3 & FT4 and the reference ranges your lab uses?
As stated above testosterone levels can drop with low thyroid levels. It a liitle more in depth that just one test, one time.
There are three testosterone levels to test , free, total, and one other (forgot). Should be tested all at once as a group and three times spread apart a few weeks to get a true idea of whats going on.
Some testosterone meds also have thyroid in them - so know whats all in it.
I had to open this old thread because cpintarrun sounds a lot like me, and I hope you're doing well. Depression, evaluting life, etc. I'm hopeful that once my thyroid levels are back for a while, I should be back to normal. My only concern/question is around testosterone, which I have never tested. The reason I haven't tested it is that my sex drive is sky high when I go hypo, so I've always assumed that can't be an issue for me. Is it possible to have high sex drive, be hypo, and still have low testosterone? Thanks!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.